I'm 20 years old and I suffer from food induced migraines, usually with an aura, mostly from foods with high levels of MSG. My ob/gyn put me on my first ever form of birth control this afternoon, Lo-Loestrin Fe, and I was reading through the pamphlet and it said not to take if you have migraines with aura. I'm not set to start it until next week, I think. I also read reviews and most women seem displeased with the product. My first question is this - if my migraines are induced by foods from which I try to steer clear, will I be safe on this birth control? And second, is it even worth it to start this particular pill? I know I want to be on the pill, but my doctor didn't exactly go over it with me, and she didn't ask about the migraines. No one I've spoken to really has any info on Lo-Loestrin Fe, but I want to get started on birth control as soon as I can. It'd be great if someone had answers.
29 Jun 2012
I have had migraines all my life and when I tried to take the Pill, my migraines increased exponentially. I got to where I had 3 day to week long migraines the week before my period and the week after my period. It seemed like I was contantly having migraines-some quite severe. I would definitely recommend that you go back to your Dr and talk about the migraine issues. It is hard to say whether or not the Pill will increase your headaches. Mine were more hormonal anyway so the pill made them worse. Since yours are more related to food, perhaps you will be ok. I would still encourage you to talk to your Dr. There are many forms of birth control. If the Pill doesnt work for you then perhaps another form will. I was ever so glad to have my two babies and get my tubes tied though!
4 Jul 2012
I think that you definately need to call your doctor's office with your concerns since none of this was discussed during your appointment. It may mean that the doctor might instead prescribe a different form of birth control. Some of my friends have had their migraines clear up from birth control, while I've heard that it can also cause more migraines. It may be a matter of trial and error for you. But this particular form of birth control does NOT sound like the one that you should try.
4 Jul 2012
Hi Allie - Honestly, these day... why would any intelligent, informed and concerned woman put something in her body that has even worse side-effects than the migraine issue??? How about blood clots, stroke, even death! I hope you do not smoke either... that increases your chances of a stroke or death. I would think that anything that will affect the body's hormones could potentially also increase your migraines. That's just a thought but something that you and your doctor should ponder together.
Has your doctor suggested even a longer acting BC form like Mirena??? Is there a big rush to get on birth-control like getting married but not so much for the kids right away? Not that it matters... But Mirena is good for 5 years, it's inserted in the doctor's office and off you go... 5 years... Just a thought. There are many alternatives out there these days... why stop at the pill???
Good luck and take your time...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I just did my first dose. The side affects I've read bother me. I have a long history of migraines.?
... I never could take Birth control pills as they gave me migraines... How are you feeling? DO you like the vagifem 25 mcg product?
1 answer • 1 Nov 2009
I have been taking contrceptives for 25 years. I am having more and severe migraines. I am wondering if long term use is contributing to problems.If ...
1 answer • 7 Feb 2010
I was recently put on a blood pressure medication (Nadolol) to help treat/prevent migraines and just want to know that it won't interact or ...
1 answer • 1 May 2010
Can he enjaculate in me if I take birth control responsibily? I if i take birth control every day and not miss a pill, what are the chances of me ...
3 answers • 13 Jun 2010
I had a severe migraine in the first week of taking the Yasmin pill for the first time, my migraine was so severe I was being sick and had to go to ...
1 answer • 4 Nov 2012